Strange peak post Juvederm lip injections? (photos)

Yesterday I got my Juvederm lip fillers redone, and I woke up this morning with a strange, duck-like peak on ny upper lip. It's almost a small gap that won't go away even if I close my mouth completely. Is this a result of the fillers or of swelling? I just want it to go away. I'm so embarrassed. My top lip is also disproportionately large. I had half a syringe (.5cc I believe) in my upper lip. Not much in my bottom since it was still full from last time. My injector has 10 years experience.

Doctor Answers 6

Swelling day 1 after lip injections

This can all be considered within normal swelling limits after injection. I wouldn't be concerned at this point. Sleep elevated and limit strenuous activities today. Wait the 10 days for things to settle out prior to getting concerned.

Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Peak After Juvederm Lip Fillers

Dear ennseven:

It is not uncommon to see swelling after lip fillers.  My recommendations would be to wait 2 weeks before full results can be seen.  All the best.

Fillers to lips

At one day out, the lips can be quite swollen. You should give it several days for it to settle. Best of luck.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Swelling after lip injections

It appears to be swelling associated with the injections.  It can take up to two weeks for this to completely resolve.  I would suggest icing the area and gently massaging any lumps you feel.  Return to your injector after two weeks if you still have concerns.

Camille Cash, MD
Houston Plastic Surgeon
5.0 out of 5 stars 28 reviews

Lip Injections

Hi ~ Filler injections into the lips often causes significant swelling. This is normal and the majority of the swelling will resolve over the next 5-7 days. It is important to follow your post injection instructions from your injector.  If you still have this issue after two weeks then discuss with your injector.


The lips tend to swell.  I would give this a week or so.  If it doesn't go down then I would go to my injector and have them remove some of it. Juvaderm is a thick filler.  Next time you may want to try restalyne silk in your lips.  Hope this helps and best of luck.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.